MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE; IMPLANT

STRYKER LEIBINGER FREIBURG PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE; IMPLANT
Model Number 55-15911
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the plate was broken and a revision surgery was performed.
 
Additional Manufacturer Narrative
The device has not yet been received at the manufacturer for testing.An evaluation will be conducted upon receipt of the device, and a follow-up report will be submitted after the quality investigation is complete.In addition to the primary mandibular reconstruction plate, 11-holes, with template (55-15911) there were also a total quantity of 5 reported screws (50-20412 and 50-20408 ) which are captured in complaints # (b)(4).
 
Additional Manufacturer Narrative
The reported event ¿breakage - postoperative¿ could be confirmed, because of the visual inspection.The macroscopic appearance points to exceeding the material strength.That is confirmed by the deterioration of the anodization layer, the changes of the surface¿s structure and the secondary cracks in the area of the breakage.Strong plastic deformations with material bulging and a metal coil indicate high forces acted on the plate during application / removal.The lot numbers are not available, and no postoperative ct-scans or x-rays of the initial surgery can be provided.The senior global medical director stated the plate was inserted appropriately and for the correct indication.Based on the performed investigation, there is no indication for an incorrectly working product or any design, material or manufacturing related issue.
 
Event or Problem Description
It was reported that the plate was broken and a revision surgery was performed.

Brand Name
PRIMARY MANDIBULAR RECONSTRUCTION PLATE, 11-HOLES, WITH TEMPLATE
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
Manufacturer (Section G)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM   D-79111
Manufacturer Contact
rylee koole
boetzingerstr. 41
freiburg D-791-11
GM   D-79111
76145120
MDR Report Key14697610
Report Number0008010177-2022-00018
Device Sequence Number6637199
Product Code JEY
UDI-Device Identifier04546540356376
UDI-Public04546540356376
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K014263
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number55-15911
Device Catalogue Number55-15911
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/21/2022
Supplement Date Received by Manufacturer05/21/2022
Initial Report FDA Received Date06/15/2022
Supplement Report FDA Received Date08/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown